Georgia, 2005Flash Flood in Georgia, June 1, 2005
June 1, 2005 · NWS FFC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 1, 1:32 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 1:32 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT WED JUN 1 2005
.SHORT TERM...
IT SEEMS LIKE WE HAVE A LITTLE BIT OF EVERYTHING GOING OVER
FORECAST AREA THIS AFTERNOON. WEDGE PATTERN PRODUCING EAST WINDS
OVER NORTH GEORGIA WILL KEEP COOL STABLE AIRMASS OVER AREAS NORTH
OF AN ATLANTA TO ATHENS LINE OVERNIGHT. THE SURFACE FRONT THAT
HAS WREAKED HAVOC SINCE LAST WEEKEND HAS LIFTED NORTHWARD AND IS
LOCATED BETWEEN ATLANTA AN MACON. SOUTH OF THE FRONT...A WARM...
MOIST...TROPICAL AIRMASS IS IN PLACE WITH STRONG LOW LEVEL SHEAR
...0-1KM SRH IS NEAR 150...HAVE RECEIVED SEVERAL REPORTS OF
FUNNEL CLOUDS SOUTH OF MACON AREA. CONVECTION OVER NORTHERN GULF
MAKING A LITTLE PROGRESS NORTHWARD AND HAVE A TORNADO WATCH IN
EFFECT UNTIL 8 PM OVER SOUTHEASTERN PORTIONS OF FORECAST AREA.
CONVECTION...ALTHOUGH ISOLATED AT THIS TIME IS MOVING INTO MORE
UNSTABLE AIRMASS AND CANNOT RULE OUT AN ISOLATED SEVERE
THUNDERSTORM OR TORNADO.
SEVERAL IMPULSES WILL EJECT FROM UPPER LOW OVER WESTERN ALABAMA
...SPREADING MAINLY LIGHT TO MODERATE RAIN OVER FORECAST AREA
THROUGH TOMORROW AFTERNOON...BUT WITH WARM MOIST AIRMASS IN PLACE
CANNOT RULE OUT AN ISOLATED THUNDERSTORM. BY FRIDAY SURFACE LOW
AND FRONT LIFTS NORTH OF AREA...BUT UPPER LEVEL SHORT WAVE...WHILE
WEAKENING WILL CONTINUE TO IMPACT FORECAST AREA AND WILL CONTINUE
CHANCE POPS DURING THE DAY.
.LONG TERM...
ZONAL FLOW SETS UP OVER SOUTHEAST OVER THE WEEKEND...WITH SEVERAL
FAST MOVING SHORT WAVES AFFECTING FORECAST AREA THROUGH EARLY PART
OF NEXT WEEK. UNSETTLED WEATHER PATTERN WILL CONTINUE WITH CHANCES
OF SHOWERS AND THUNDERSTORMS EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 59 74 62 78 / 70 60 30 30
ATHENS 60 74 63 78 / 80 60 50 30
GAINESVILLE 57 69 60 74 / 90 60 50 40
ROME 61 76 63 82 / 70 60 30 30
COLUMBUS 67 83 67 85 / 50 60 30 30
MACON 66 83 66 85 / 70 60 30 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&
12
In the hours before
Special weather statement, Jun 1, 1:11 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT WED JUN 1 2005
GAZ094-095-011845-
211 PM EDT WED JUN 1 2005
...SIGNIFICANT WEATHER ALERT FOR POSSIBLE FUNNEL CLOUDS IN WESTERN
HOUSTON AND EASTERN PEACH COUNTIES UNTIL 245 PM EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH SOME LOW LEVEL ROTATION NEAR PERRY...MOVING NORTH
AT 25 MPH. THIS STORM WILL TRACK VERY NEAR OR JUST EAST OF
INTERSTATE 75 BETWEEN PERRY AND WARNER ROBINS.
TORNADO WATCH NUMBER 372 REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA
WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 1, 1:18 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT WED JUN 1 2005
GAZ083-011845-
218 PM EDT WED JUN 1 2005
...SIGNIFICANT WEATHER ALERT FOR POSSIBLE FUNNEL CLOUDS IN TWIGGS
COUNTY UNTIL 245 PM EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH LOW LEVEL ROTATION 8 MILES SOUTH OF FITZPATRICK
...MOVING NORTH AT 20 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. CONTINUE TO MONITOR NOAA
WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 1, 1:31 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT WED JUN 1 2005
GAZ113-011900-
231 PM EDT WED JUN 1 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS
AND POSSIBLE FUNNEL CLOUDS IN TOOMBS COUNTY UNTIL 300 PM EDT...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SOME LOW LEVEL ROTATION OVER CEDAR
CROSSING...MOVING NORTH AT 20 MPH.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
IF YOU SEE WIND DAMAGE...LARGE HAIL...A FUNNEL CLOUD OR TORNADO...
WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
Special weather statement, Jun 1, 2:05 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT WED JUN 1 2005
GAZ084-097-011930-
305 PM EDT WED JUN 1 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 30 TO 40 MPH WINDS
IN LAURENS AND WILKINSON COUNTIES UNTIL 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTROSE...MOVING NORTH AT 25 MPH.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 1, 2:50 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT WED JUN 1 2005
GAZ082-095-105>108-020000-
BIBB-CRISP-DOOLY-HOUSTON-PULASKI-WILCOX-
350 PM EDT WED JUN 1 2005
...TORNADO WATCH NUMBER 372 HAS BEEN CANCELLED...
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
BIBB...CRISP...DOOLY...HOUSTON...PULASKI AND WILCOX.
GAZ083>086-096>098-109>113-020000-
BLECKLEY-DODGE-EMANUEL-JOHNSON-LAURENS-MONTGOMERY-TELFAIR-TOOMBS-
TREUTLEN-TWIGGS-WHEELER-WILKINSON-
350 PM EDT WED JUN 1 2005
...TORNADO WATCH NUMBER 372 REMAINS IN EFFECT...
THE TORNADO WATCH CONTINUES FOR THE FOLLOWING COUNTIES...BLECKLEY...
DODGE...EMANUEL...JOHNSON...LAURENS...MONTGOMERY...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WHEELER AND WILKINSON COUNTIES.
Special weather statement, Jun 1, 2:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT WED JUN 1 2005
GAZ074-012030-
356 PM EDT WED JUN 1 2005
...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...40 TO 50 MPH WINDS
AND POSSIBLE FUNNEL CLOUDS IN WASHINGTON COUNTY UNTIL 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH SOME LOW LEVEL ROTATION NEAR OCONEE...MOVING NORTH
AT 20 MPH. THIS STORM WILL AFFECT OCONEE AND SANDERSVILLE.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
IF YOU SEE WIND DAMAGE...LARGE HAIL...A FUNNEL CLOUD OR TORNADO...
WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
Flash Flood, Upson
- When
- June 1, 4:00 PM EST to 10:00 PM EST
- Where
- Upson County, Countywide
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.850, -84.333
The Upson County Emergency Management Director reported that many streams and creeks in the county were running at or above bank full and several dams on small lakes and ponds had either breached the spillway or were threatening to do so. Several rural roads were covered with water from stream and creek flooding. Several homes, mainly in the western part of the county, sustained minor flooding, largely a part of poor drainage. Several inches of rain had fallen during the evening.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, June 1, 20055 injured · $27 million · 1 event
- Damaging Winds and Drought in Texas, June 1 to 30, 2005$60 million · 60 kt wind · 21 events
- Flash Flood in North Dakota, June 1 to 2, 2005$625,000 · 1 event
- Tornado and Hail in Texas, June 1, 2005$300,000 · F0 · 9 events
- Flash Flood in North Dakota, June 1 to 2, 2005$200,000 · 1 event
- Flood in New Mexico, June 1 to 4, 2005$100,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$70,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$60,000 · 1 event
- Tornadoes in Texas, June 1, 2005$35,000 · F0 · 2 events
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458100.